Jump to content

New - Some help for my sister, please!!!


[wo...]

Recommended Posts

Hello,

 

I was hoping for some advice.  I don't have a lot of details.  My sister has been taking Klonopin now for something like 3 months for help with her depression and alcohol use.  I personally think the doctor was STUPID to give it to her, but that's beside the point.  Anyway, she isn't really talking to the doctor right now and decided to just quit taking the klonopin about a week and a half ago. 

 

She is going through severe withdrawal symptoms and I just heard yesterday this was going on as I live far away from her.  I didn't even know she was taking this or what is was until I did some research after my mother called me extremely upset.  My sister is an adult - 28 years old. 

 

I think she's far past the point of going back and refuses to take it anymore but her tremors and trouble talking and muscle spasms, etc. are NOT going away. 

 

Is there anything she can do?  I've told her to go to the doctor, but she won't and she is an adult.  However, I was hoping there may be something that can ease her symptoms.  Like vitamins or if she goes to the hospital an IV might help. 

 

Are there any suggestions?  I'm clueless and too far away to do anything of use.  She is forced to go back to work and having a hard time because of the symptoms.  I don't want her to quit and make a stupid decision.

 

Any help would really be great.  Thank you very much.

 

Link to comment
Share on other sites

Hi,

 

That's certainly a sizeable dose - much too much to quit cold turkey. If I was in your sister's shoes, and since it has been only 10 days since quitting, I'd reinstate part of the dose (probably half of it) for a few days and see how it goes. If after 4 or 5 days I was still suffering terribly, then I'd increase the dose a little and see how I felt on that dose. It is probable that your sister needs only to reinstate part of her dose to feel reasonably OK, and once stabilised, she can then taper off sensibly. We can help her with a sensible schedule.

Link to comment
Share on other sites

Thank you for your reply.  If I can convince her I will, but she is adamant again any more medicines.  Sounds very reasonable.  Thank you.
Link to comment
Share on other sites

Well, maybe you can persuade her to come here. After all, we are about helping people to quit benzos, not to promote them. We just advocate methods that are safe, more comfortable, and manageable. It is also potentially dangerous to quit large dose of benzos cold turkey. There is a real risk of Status Epileticus seizures (potentially fatal) from such withdrawals, but my guess would be that after 10 days she over the greatest risk period. Sorry, don't mean to scare you, your sister should be made aware of the risks.
Link to comment
Share on other sites

Don't worry.  I told her yesterday of what I read.  I think she was scared.  She doesn't have computer.  So, I'm trying to do the work online for her. I'll try to convince her to go see a doctor.

 

Thanks.

 

 

 

Link to comment
Share on other sites

I must also add, I think it a very bad idea to prescribe benzos to someone with alcohol problems. They most certainly do not mix. Benzos are extremely safe by themselves (not including the other non-lethal side-effects), but cause very many deaths when mixed with alcohol.
Link to comment
Share on other sites

×
×
  • Create New...